Does an antihistamine help or hurt botox injections?

Since Biotox is basically a toxin, how do antihistamines effect before and after? Also pseudophedrin, does it help or hinder the procedure? Thank you!

Doctor Answers 13

Does an antihistamine help or hurt botox injections?

Medications like antihistamines and pseudoephedrine do not compromise botox treatments.  You should avoid medications like aspirin, advil and alcohol a few days prior to a procedure to reduce the risk of bruising.


Toronto Plastic Surgeon
4.9 out of 5 stars 425 reviews

Botox

Botox injections would not be affected by antihistamines taken before or after.  Pseudoephedrine would also be safe to take with Botox injections.

Does an antihistamine help or hurt botox injections?

Thank you for sharing your question.  Antihistamines will not impact the duration or effects of Botox.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Botox and antihistamines

Botox is not affected in any way by antihistamines or pseudoephedrine.  so if you are needing to take them for whatever reason you can continue

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Antihistamines and Botox

Thank you for your question. Antihistamines and /or pseudophedrin should have no effect on the Botox. Best see an experienced Board Certified injector for best results and outcomes.

Best wishes,

Benjamin J. Cousins MD

Benjamin J. Cousins, MD
Miami Beach Plastic Surgeon
5.0 out of 5 stars 9 reviews

Botox injection and antihistamine

Neither of the medications you have listed will have any effect on your Botox injection. Enjoy your Botox results!

Botox and OTC meds

Botox is not influenced by antihistamines.  And since there is not really any inflammation kicked off by the drug or by the injection, there is no reason to add an antihistamine to injections.  Obviously if you use antihistamines for other reasons they can be continued.  Same with Sudafed 

The only drug that has shown some influence is zinc.  There have been a couple of reports that imply zinc taken before Botox injections might extend the efficacy 

Kevin Robertson, MD
Madison Facial Plastic Surgeon
4.7 out of 5 stars 13 reviews

Medication interactions

Thank you for your question.  Neither of these medications will have any effect on your Botox injections.  Speak with your injector/physician about any and all concerns.

No effect of antihistamines on Botox

Antihistamine has no effect on Botox injection. If you are referring to the effect of antihistamine on the bumps that you may see after Botox, it is not changed.

Ram Chandra, MD
Edison Physician

Botox treatment and medications

to be completely scientific: I am aware of any study looking at the effects of antihistamines on Botox. Having said that, i have not seen any medication effects on Botox. Botox works very well regardless what medications a person is taking. 

Taha Shipchandler, MD
Indianapolis Facial Plastic Surgeon
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.